Home > Research > Publications & Outputs > Time-varying extreme value dependence with appl...

Electronic data

  • paper

    Accepted author manuscript, 1 MB, PDF document

    Available under license: CC BY-NC: Creative Commons Attribution-NonCommercial 4.0 International License

Links

Text available via DOI:

View graph of relations

Time-varying extreme value dependence with applications to leading European stock markets

Research output: Contribution to journalJournal article

Published
Close
<mark>Journal publication date</mark>1/03/2018
<mark>Journal</mark>Annals of Applied Statistics
Issue number1
Volume12
Number of pages27
Pages (from-to)283-309
Publication statusPublished
Original languageEnglish

Abstract

Extremal dependence between international stock markets is of particular interest in today’s global financial landscape. However, previous studies have shown this dependence is not necessarily stationary over time. We concern ourselves with modeling extreme value dependence when that dependence is changing over time, or other suitable covariate. Working within a framework of asymptotic dependence, we introduce a regression model for the angular density of a bivariate extreme value distribution that allows us to assess how extremal dependence evolves over a covariate. We apply the proposed model to assess the dynamics governing extremal dependence of some leading European stock markets over the last three decades, and find evidence of an increase in extremal dependence over recent years.